Alert archive / Texas / River Flood Warnings in 2016

River Flood Warning 34, NWS Houston/Galveston, TX

March 12, 2016Jackson County, Texas

NWS Houston/Galveston, TX issued this river flood warning at Mar 12, 2016, 10:39 AM CST for Jackson County, Texas. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Mar 12, 2016, 10:39 AM CST (16:39 UTC)
Expired
Mar 13, 2016, 11:05 AM CDT
In force
23 hr
Issued by
NWS Houston/Galveston, TX
Area
Storm-based polygon
Flood severity
Minor

County Jackson County, TX

The radar

The Houston radar (KHGX), 156 km from the middle of the area, began a volume at 16:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Navidad River at Strane Park (LSNT2). The gauge peaked at 24.21 ft at Mar 12, 2016, 2:00 PM CST.

actionminormoderate1015202503/1203/1303/14
Action stage
13 ft
Minor stage
24 ft
Moderate stage
26 ft
Major stage
29 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08164390, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this river flood warning went out at Mar 12, 10:20 AM CST, 19 minutes earlier.

Area forecast discussion, Mar 12, 10:20 AM CST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1020 AM CST SAT MAR 12 2016

.UPDATE...
AN UPPER LEVEL LOW CONTINUES TO LIFT ACROSS THE REGION INTO
NORTHEAST TEXAS PER WATER VAPOR IMAGERY THIS MORNING... WITH 15Z
SURFACE ANALYSIS SHOWING A WEAK SURFACE REFLECTION/TROUGH
STRETCHING FROM CENTRAL TEXAS TO NEAR GALVESTON BAY. AS THE UPPER
LOW CONTINUES TO MOVE TOWARDS THE ARKLATEX... THIS TROUGH WILL
LIFT NORTHEAST WITH IT AND ALLOW FOR WEST/SOUTHWEST SURFACE FLOW
TO BECOME ESTABLISHED ACROSS THE REGION THROUGH THE DAY. SHOWERS
AND THUNDERSTORMS CONTINUE TO EXIT THE FORECAST AREA TO THE EAST
THIS MORNING... BUT WITH DAYTIME HEATING AND THE PROXIMITY OF THE
UPPER LOW ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL
REMAIN POSSIBLE OVER THE EASTERN/NORTHEASTERN COUNTIES FOR MUCH OF
THE DAY.

THE MAIN ADJUSTMENTS TO THE FORECAST WERE TO RAISE HIGH
TEMPERATURES A DEGREE OR TWO ALONG THE COAST WITH DRY SOUTHWEST
SURFACE FLOW ALLOWING TEMPERATURES TO WARM INTO THE MID 70S ACROSS
THE REGION. TWEAKS TO SKY COVER WERE ALSO MADE BASED ON SATELLITE
TRENDS.

HUFFMAN

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      73  56  84  56  88 /  20  10   0  10   0
HOUSTON (IAH)              75  59  85  60  88 /  30  10  10  10  10
GALVESTON (GLS)            74  64  78  65  79 /  30  10  10  10   0

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

DISCUSSION...14
Hazardous weather outlook, Mar 11, 3:48 PM CST, 18 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
348 PM CST FRI MAR 11 2016

TXZ163-164-176>179-195>200-210>214-226-227-235>238-122200-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
348 PM CST FRI MAR 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT
FLOODING IS EXPECTED OR OCCURRING ALONG THE TRINITY... SAN
JACINTO... NAVASOTA... AND SAN BERNARD RIVERS... AS WELL AS
SMALLER CREEKS AND STREAMS ACROSS THE REGION. ROADS MAY BE
IMPASSIBLE IN CERTAIN LOCATIONS AND RESIDENTS ARE URGED TO NOT
ATTEMPT TO CROSS FLOOD WATERS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
FLOODING IS EXPECTED TO CONTINUE ALONG THE TRINITY... SAN
JACINTO... NAVASOTA... AND SAN BERNARD RIVERS... AS WELL AS
SMALLER CREEKS AND STREAMS ACROSS THE REGION. ROADS MAY BE
IMPASSIBLE IN CERTAIN LOCATIONS AND RESIDENTS ARE URGED TO NOT
ATTEMPT TO CROSS FLOOD WATERS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GMZ330-335-350-355-370-375-122200-
GALVESTON BAY-MATAGORDA BAY-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
348 PM CST FRI MAR 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 9:26 PM CSTRiver Flood WarningHGXBrazoria, Fort Bend11 days
Mar 12, 10:39 AM CSTRiver Flood WarningHGXBurleson, Lee38 hr

Nearby

River Flood Warnings in Texas, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.